Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is my treatment working?
Jul 11, 2005

I am almost at the 6 month mark of starting treatment of Sustive/Truvada with NO MISSED DOSES. results seem to be fluctuating. Tcels have climbed from 294 to 799, BUT

At 4 wks VL of 220. At 12 wks VL of 83. At 15 wks - undetec !! At 18 wks - undetec !! At 20 wks - VL of 280

Am I within current guidelines of VL under 400 copes VL by 6 mos ?

should I watch & wait til the 48 week mark and hope for <50 ?

Response from Dr. Young

Thanks for your post.

First off, congratulations on the adherence... these facts point to excellent long-term potency and durability of your treatments.

You've had an absolutely outstanding CD4 cell response in a very brief period; your viral load also reached undetectable very quickly. The single viral load increase (to 280) is probably what we'd call a "blip"-- meaning that it will likely return to undetectable at the next check. I'd want to know if you had a cold or sinus infection, perhaps a herpes flair in the days prior to your week 20 lab work; these minor things can often be associated with low level (and generally speaking, insignificant) viral loads.

So, in brief, if you were my patient, I'd not worry. Continue to take your medications with the excellent adherence that you've already done; I probably wouldn't wait until week 48 to have another viral load test (whether or not you've had a blip)-- I'd usually check things at months 1,3,6,9 and 12.

Good luck, thanks for writing. BY



Previous
question of treatment
Next
Eye contact with semen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement